could sugar-free antibiotics be affecting DS behaviour or is it the terrible 4s

(3 Posts)
Ilikepie Mon 01-Sep-14 08:56:09

Hi all. DS is becoming more and more difficult. he's 4 and a half. He hits and threatens to hit. He uses awful annoying empty threats, like 'I'll chop you up with my chainsaw' (he knows a lot about chainsaws, and their correct use due to DH job). Punishments, exclusions, naughty chair, all tried and nothing seems to affect him; either the punishment goes unnoticed, or he is not bothered by it, or else the punishment is so monumental in his eyes (removal of a pillow he was using for den building for example) that he goes totally apeshit. I mean unreasonably and disruptively so. I feel very sad that my lovely and often challenging boy is going beyond Challenging and towards Difficult. I worry about him starting school next week. He has had developmental delays and a few health setbacks and the school know about these but still....

Anyway, his recent uncontrollable and unreasonable behaviour coincides with starting a long course of antibiotics. He has eye problems and is on eye drops and oral antibiotics four times a day for 2 months....<weary sigh> We are only 20 days in. is it just a coincidence that his behaviour has gone so downhill since starting the course, or could the sweeteners in the meds be affecting him? I hate him being on the antibiotics btw, but i guess his eye health comes first....

mrssprout Mon 01-Sep-14 09:07:15

Although it may just be age/behaviour/testing type stuff I would be checking the antibiotics. I would be looking at the ingredients list. It may be sugar free but it is bound to have artificial sweeteners & possibly other flavours or colours. Any of these could be causing an issue & if you usually keep his diet free of these type of things this may be the first time you will be seeing how he reacts to them.

Ilikepie Mon 01-Sep-14 11:26:10

i'm going to ask the pharmacist if they do a full sugar one i think. i know sugar is bad, but i really think sweeteners are worse. it's such a long treatment to be taking any meds.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now